at what point can a person overdose on vitamin B6 and what are the effects of an overdose?

Question by erlewinefam@sbcglobal.net: at what point can a person overdose on vitamin B6 and what are the effects of an overdose?
i have cancer and the chemotherapy I’m on causes neuropathy. my oncologist has advised me to take 100mg ofvitamin B6, but this is not alleviating the symptoms.

Best answer:

Answer by Doctor J
High doses of Vitamin B6 (300 milligrams or more per day) for long periods of time (greater than 6 months) in a few people has caused peripheral neuropathy.

100 mg/day is considered safe. I do not know why your doctor is recommending B6 for the treatment of your chemotherapy induced peripheral neuropathy. I just did a ‘quick’ search of Pubmed (where the world’s medical research can be reviewed) and found several studies showing the supplement Acetyl-L-Carnitine may be effective for the treatment of chemotherapy induced peripheral neuropathies. This might be a better ‘bet’ than B6.

You can read these studies by going to Pubmed (enter ‘entrez pubmed’ in your search engine). In the search window of Pubmed enter: ‘chemotherapy peripheral neuropathy Acetyl-L-Carnitine’. You may want to share these studies with your doctor.

Best wishes and good luck.

Know better? Leave your own answer in the comments!

Leave a Reply